Buy this Article for $7.95

Have a coupon or promotional code? Enter it here:

When you buy this you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Keywords

Cutaneous Drug Eruption, Adverse Drug Reaction

 

Authors

  1. Fife, Donna Poma

ABSTRACT:

Cutaneous drug eruptions are the most common adverse reaction to medications. The most common medications implicated in cutaneous drug eruptions are sulfonamides and [beta]-lactam antibiotics. Reactions are classified as an immunologic or a nonimmunologic type of reaction. Clinical presentation of cutaneous drug eruptions is quite varied and can range from mild to severe. Early identification of the cutaneous reaction is imperative to prevent the reaction from becoming more severe. Cessation of the offending medication must occur, or the eruption is likely to worsen. The older persons and the immunocompromised have a higher incidence of cutaneous drug eruption than the general population. Mild reactions may be treated symptomatically. More serious reactions such as Stevens-Johnson syndrome or toxic epidermal necrolysis generally require hospitalization for proper treatment.